Krein signatures of transfer operators for half-space topological insulators

Journal article


Publication Details

Author(s): Schulz-Baldes H, Villegas-Blas C
Journal: Journal of Physics A: Mathematical and Theoretical
Publication year: 2016
Volume: 49
Journal issue: 405201
Pages range: 19pp
ISSN: 1751-8113
eISSN: 1751-8121
Language: English


Abstract

We propose a complementary point of view on the topological invariants of
two-dimensional tight-binding models restricted to half-spaces. The transfer
operators for such systems are J-unitary on a infinite dimensional Krein
space (,J) and, for energies in the bulk gap, only have discrete
spectrum on the unit circle. These eigenvalues have Krein inertia which can be
used to define topological invariants determining the nature of the surface
modes and allowing to distinguish different topological phases. This is
illustrated by numerical results.


FAU Authors / FAU Editors

Schulz-Baldes, Hermann Prof. Dr.
Professur für Mathematik (Mathematische Physik)


External institutions with authors

National Autonomous University of Mexico / Universidad Nacional Autónoma de México (UNAM)


How to cite

APA:
Schulz-Baldes, H., & Villegas-Blas, C. (2016). Krein signatures of transfer operators for half-space topological insulators. Journal of Physics A: Mathematical and Theoretical, 49(405201), 19pp.

MLA:
Schulz-Baldes, Hermann, and Carlos Villegas-Blas. "Krein signatures of transfer operators for half-space topological insulators." Journal of Physics A: Mathematical and Theoretical 49.405201 (2016): 19pp.

BibTeX: 

Last updated on 2019-06-03 at 14:38